Announcement

Collapse
No announcement yet.

Effexor XR for pain management? Bad experience!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • tigger_gal
    replied
    I am glad you are ok, that did that to me and I actually puked for 3 days. It is wicked to me.. I have tried several and found wellbutrin xl.
    keep us posted on how you are doing.

    Leave a comment:


  • mary124
    replied
    I've been taking Effexor-Xr 75mg for 3 years now, started using it mainly for hot flashes, but I have found out it helps for IC pain as well. I have never had any of those side effects.
    thankfully, you are better.

    Leave a comment:


  • Briza
    replied
    Originally posted by GriffsMommy View Post
    Wow, I'm surprised by some of these side effects. My hubby started Effexor about 2 weeks ago and as far as I know he hasn't had any problems. He was on Paxil but it caused horrible sexual side effects (he couldn't climax, hour long sex = very unhappy bladder) so our dr said that Effexor had a much lower occurance of sexual side effects. .
    Hour long sex, ouch, very unfortunate side effect for us ladies with IC or VV. But happy to hear that your hubby is having better luck with Effexor. Antidpressants seem to be like all the other IC meds, you just don't know til you try it! Great though, that your husband is open to trying antidepressants, and trying different ones, most men aren't open to trying anything or seek help for their depression/anxiety problems. I know my ex wasn't. Best wishes that your hubby continues to improve with this med and sticks with it. I know Prozac has saved my life more than one time.

    Leave a comment:


  • GriffsMommy
    replied
    Wow, I'm surprised by some of these side effects. My hubby started Effexor about 2 weeks ago and as far as I know he hasn't had any problems. He was on Paxil but it caused horrible sexual side effects (he couldn't climax, hour long sex = very unhappy bladder) so our dr said that Effexor had a much lower occurance of sexual side effects. He started off on 37.5 mg for a week and now he's up to 75 mg. He's taking for his anxiety so he would have said something if the anxiety had gotten worse.

    Leave a comment:


  • Briza
    replied
    Jessica
    I'm glad to hear the side effects are gone for the most part. I've heard from many people, not only hear on this board, but friends, that Effexor can have the same symptoms you described...anxiety, climbing the walls feelings. For some, it seems, that if you can hang on the side effects go away after a few weeks and some people have success with it. I know I wouldn't be able to, so I completely understand why you trashed it. Seems like some of the newer antidepressants have more initial side effects than some of the older ones, like Prozac. I've taken it on and off for years without side effects, but some have reported here that they're bladder can't tolerate it, possibly because it comes in a capsule that contains dyes. I'm not sensitive to things like that, so Prozac hasn't been caused any problems for me, bladder-wise. Another one similar to Prozac is Zoloft, and I believe it comes in white tablet form. If you need an antidepressant, I wouldn't give up yet. Not all of them cause such extreme side effects as Effexor. When I try a new med I try to do it on a Friday afternoon, to see how it's going to affect me, before I have to go to work on Monday.
    Anyway, glad it seems to be out of your system! I know how scary side effects can be! Best wishes!

    Leave a comment:


  • kadi
    replied
    I took Effexor XR one day in 2003 right before I got IC. Was nauseated & dizzy, practically drooling, lethargic. And I'd only taken half what was prescribed.
    Horrid, horrid medicine.... You're not alone in your reaction to it.

    Leave a comment:


  • Jessica12974
    replied
    Thanks Donna and Moonheart for your advice! Luckily the medication wore off soon enough this afternoon so that I can bring my son to the Dr. What a crappy feeling! I feel better but I am feeling irritable and cranky! I do not think I will try another antidepressant anytime soon!

    Leave a comment:


  • Moonheart
    replied
    Those are very common side effects of the new anti-depressants. It can be very difficult to live through them until they subside. Also, weaning off of Effexor is almost worse than narcotics. It's extremely difficult to come off of. It can take up to three weeks for the side effects to wear off, so you may want to talk to your doctor about other options.

    Leave a comment:


  • ICNDonna
    replied
    You might try telephoning your local emergency room and ask a registered nurse --- or ask the nurse in your doctor's office. I don't know what time zone you are in, but the med may wear off before it's time to take your son to the doctor. If not, is there a taxi service available in your area? I know it's expensive, but if you're not safe to drive, it might be an alternative.

    Donna

    Leave a comment:


  • Jessica12974
    started a topic Effexor XR for pain management? Bad experience!

    Effexor XR for pain management? Bad experience!

    I saw the urogyn last week and she gave me effexor XR to help with the bladder pain. Well I took it Sat night for the first time and I felt great my mood was a little better, a little jittery but okay. It did not help the pain the first night but my mood was better so I thought great this might actually help me. To my surprise yesterday during the day I noticed my bladder pain and frequency was a little better. Well I took the second dose last night at 7:00 and a few hours later I started to feel anxious, panicky, heart palpitations, severe nausea, room was spinning, labored breathing. My bladder felt better but I thought I would die! I finally fell asleep and had nightmares and strange dreams! I threw this medication in the garbage! Now at almost 1:30 pm I am still nervous and anxious and do not feel like I could drive. My son is very sick and I have to take him to the dr at 3:45 this afternoon. I do not feel confident driving him like this but I have no choice! The same dr gave me 2mg of valium for spasms. Does anyone know if it is okay to take the valium now to help me with this terrible anxiety? When will this crazy medication wear off? I cannot get in touch with my dr. HELP!!!!
Working...
X